MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-25
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Migration or Expulsion of Device (1395); Perivalvular Leak (1457); Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This report is for the 1st portico valve, prt-25, (b)(4) due to valve migration.It was reported that on (b)(6) 2022, a 25mm portico valve ((b)(4)) was chosen for implant for a transcatheter aortic valve replacement using a flexnav delivery system (8404696).The patient had a raphe type 1 bicuspid valve, and the raphe between the right coronary cusp and the non-coronary cusp was extremely calcified.The left ventricular outflow tract (lvot) was also smaller than the annulus.The patient had a very enlarged sinus, sinotubular junction (stj), and ascending aorta.The aortic annulus had a perimeter of 72mm.When the valve was deployed, the starting implant depth was 3mm on each side.The valve was re-sheathed more than two times, and the physician is aware of the instructions for use (ifu) warning against this.When the valve was released, the final implant depth was 3mm on each side.The valve did not expand due to the patient's unusual anatomy, and there was a perivalvular leak.The valve was very constrained, and the nose cone of the delivery system was leaning towards the outer curvature of the valve.When trying to remove the delivery system, the nose cone got caught on the valve, and the valve migrated up.The valve was not snared, and the patient remained stable at time of valve migration.A second 25mm portico valve (19047229) was chosen for a valve-in-valve procedure, using a second flexnav delivery system (8404696).When the second valve was deployed, the starting implant depth was 4mm on each side.There was no tension in the delivery system at the time of final deployment.The valve was re-sheathed more than two times, and the physician is aware of the ifu warning against this.When the second valve was released, the final implant depth was 4mm on each side.The second valve was also very constrained and had a perivalvular leak, and the raphe was pushing onto the device.A post-dilatation was performed multiple times, and the second 25mm portico valve migrated as well due to the post-dilatations.The second valve was not snared, and the patient remained stable at time of second valve migration.Neither migrated valve blocked a coronary artery or arteries.A third 25mm portico valve (19188503) was then successfully implanted using a third flexnav delivery system (8404696).The aortic gradient following the procedure was less than 10mmhg.Following the procedure, the patient went into rapid atrial fibrillation but was in stable condition overall.On (b)(6) 2022, the patient developed a complete heart block and passed away.Related manufacturer reference number: 2135147-2022-01065-00.
 
Additional Manufacturer Narrative
An event of the valve not expanding fully and migration was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications, including specifications for radial force.Information from the field indicated that the patient had unusual anatomy which constrained the valve.When the delivery system was removed from the patient, the nose cone hit the valve, which caused the device to migrate.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Please note, per the instructions for use "caution: do not re-sheath the valve more than two times.If additional positioning attempts are needed, completely resheath the valve and remove the valve from the patient.Use a new valve and delivery system to complete the procedure".

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15391272
Report Number2135147-2022-01066
Device Sequence Number6179246
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberPRT-25
Device Catalogue NumberPRT-25
Device Lot Number7666884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXNAV DELIVERY SYSTEM, FNAV-DS-SM, 8404696
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale